Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 20, 1996, 8:42 AM CDT for Giles County, Lincoln County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 1996, 8:42 AM CDT (13:42 UTC)
- Expired
- Apr 20, 1996, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Giles County, TN, Lincoln County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 201344 FFWBNA TNC055-099-103-181-201645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 842 AM CDT SAT APR 20 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...SOUTHERN GILES COUNTY...SOUTHERN LAWRENCE COUNTY ...SOUTHERN LINCOLN COUNTY...SOUTHERN WAYNE COUNTY AT 840 AM CDT...A CONTINUOUS AREA OF THUNDERSTORMS WAS PRODUCING VERY HEAVY RAINFALL. RAINFALL AMOUNTS SINCE 745 AM WERE LIKELY AVERAGING AN INCH AND A HALF OVER THESE AREAS...LIKELY CAUSING FLOODING ESPECIALLY SOUTH OF HIGHWAY 64. ADDITIONAL RAINFALL AMOUNTS OF OVER ONE INCH ARE LIKELY BETWEEN NOW AND 10 AM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 7:44 PM CDT, 12 hours 58 minutes earlier.
Area forecast discussion, Apr 19, 7:44 PM CDT, 12 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT FRI APR 19 1996 SELS HAS SVR WX THREAT PRETTY WELL NAILED DOWN FOR TIME BEING. FOLLOWED MEM LEAD AND ISSUED SPS FOR MID STATE AT 5 PM AND WILL UPDATE SHORTLY ON THE POTENTIAL FOR SVR WX AFTER GIVING MEM A CALL. BNA 00Z SOUNDING SHOWING SUBSIDENCE INVERSION WITH STRONG CAP /4.2 DEGREES CELSIUS/ AROUND 850 MBS WITH DECENT LOW LEVEL MOISTURE BUT AIR MASS HAS DRIED OUT SINCE EARLIER IN THE DAY AS NEXT SHORT WAVE WASTE LITTLE TIME PUSHING EAST FROM PLAINS TONIGHT AND THIS TIME IT MEANS BUSINESS. MY IMPRESSION FROM GRIDDED DATA IS THAT BULK OF ENERGY AND LESS HOPE BULK OF THE SVR WX WILL STAY WEST AND NORTH OF MID STATE. NOT TO SAY THE CHANCE DOESNT EXIST BECAUSE IT CERTAINLY DOES ESPECIALLY AFTER MIDNIGHT FOR MIDDLE TN. SELS 94O MATCHES MY THINKING FROM EARLIER MODEL RUNS. BNA 00Z HODOGRAPH IS IMPRESSIVE ESPECIALLY FOR ANY RIGHT MOVERS. CAPPING INVERSIONS CAN STORE UP ALOT OF ENERGY THAT GETS RELEASED BY ONLY A FEW SUPERCELLS...OFTEN TIMES THE FIRST ONES TO BREAK THE CAP ARE THE WORST. TEMPS MAY BE A CATEGORY TOO LOW FOR FIRST PERIOD...OTHERWISE LIKE THE WAY FORECAST IS WORDED FOR MID STATE. PLANN ON GIVING MEM A CALL AROUND 8 PM CDT. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:03 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 42 min |
| Apr 20, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 37 min |
| Apr 20, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 37 min |
| Apr 20, 2:33 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 27 min |
| Apr 20, 2:45 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 45 min |
| Apr 20, 3:19 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 41 min |
| Apr 20, 3:33 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| Apr 20, 4:02 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 43 min |
| Apr 20, 5:52 AM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 38 min |
| Apr 20, 6:20 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 40 min |
| Apr 20, 6:48 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 42 min |
| Apr 20, 7:02 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Williamson | 28 min |
| Apr 20, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 41 min |
| Apr 20, 7:30 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 45 min |
| Apr 20, 7:46 AM CDT | Tornado Warning | OHX | Bedford, Coffee | 29 min |
| Apr 20, 7:46 AM CDT | Tornado Warning | OHX | Cannon | 29 min |
| Apr 20, 7:59 AM CDT | Tornado Warning | OHX | Warren | 31 min |
| Apr 20, 8:01 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 29 min |
| Apr 20, 8:06 AM CDT | Tornado Warning | OHX | Franklin | 39 min |
| Apr 20, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 43 min |
| Apr 20, 8:21 AM CDT | Tornado Warning | OHX | Coffee, Grundy | 39 min |
| Apr 20, 8:33 AM CDT | Tornado Warning | OHX | Bledsoe, Van Buren | 27 min |
| Apr 20, 8:36 AM CDT | Severe Thunderstorm Warning | OHX | Marion, Sequatchie | 39 min |
| Apr 20, 8:42 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.